zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Positivity-preserving interpolation of positive data by rational cubics. (English) Zbl 1143.65010
Summary: This work is a contribution towards the graphical display of data when it is positive. The data are required to be represented in such a way that its visual display looks smooth and pleasant, its positive shape is preserved everywhere and the computation cost is economical. A $C^{1}$ piecewise rational cubic function, in its most general form, has been utilized for this objective. The method is implemented for the 1D data initially and then it is extended to an interpolating rational bicubic form for the data arranged over a rectangular grid. Simple sufficient conditions are developed on the free parameters in the description of the rational function to visualize the positive data in the form of positive curves and surfaces.

65D05Interpolation (numerical methods)
65D17Computer aided design (modeling of curves and surfaces)
65D18Computer graphics, image analysis, and computational geometry
Full Text: DOI
[1] Asaturyan, S.; Constantini, P.; Manni, C.: Local shape-preserving interpolation by space curves, IMA J. Numer. anal. 21, 301-325 (2001) · Zbl 0976.65007 · doi:10.1093/imanum/21.1.301
[2] R. Asim, Visualization of data subject to positive constraint, Ph.D. Thesis, School of Computer Studies, University of Leads, Leads, UK, 2000.
[3] Brodlie, K. W.; Mashwama, P.; Butt, S.: Visualization of surface data to preserve positivity and other simple constraints, Comput. graphics 19, No. 4, 585-594 (1995)
[4] Butt, S.; Brodlie, K. W.: Preserving positivity using piecewise cubic interpolation, Comput. graphics 17, No. 1, 55-64 (1993)
[5] Chang, G.; Sederberg, T. W.: Non-negative quadratic Bézier triangular patches, Comput. aided geom. Design 11, 113-116 (1994) · Zbl 0797.65007 · doi:10.1016/0167-8396(94)90028-0
[6] Constantini, P.: Boundary-valued shape preserving interpolating splines, ACM trans. Math. software 23, No. 2, 229-251 (1997) · Zbl 0887.65010 · doi:10.1145/264029.264050 · http://www.acm.org/pubs/contents/journals/toms/1997-23/
[7] Constantini, P.: Curve and surface constructing using variable degree polynomial splines, Comput. aided geom. Design 17, 419-446 (2000) · Zbl 0938.68128 · doi:10.1016/S0167-8396(00)00010-8
[8] M.Z. Hussain, Shape preserving curves and surfaces for computer graphics, Ph.D. Thesis, University of the Punjab, Lahore, Pakistan, 2002.
[9] Hussain, M. Z.; Hussain, M.: Visualization of data subject to positive constraints, J. inform. Comput. sci. 1, No. 3, 149-160 (2006)
[10] Nadler, E.: Non-negativity of bivariate quadratic functions on a triangle, Comput. aided geom. Design 9, 195-205 (1992) · Zbl 0758.65007 · doi:10.1016/0167-8396(92)90017-J
[11] A.R.M. Piah, T.N.T. Goodman, K. Unsworth, Positivity preserving scattered data interpolation, in: Proceedings of the 11th IMA Mathematics of Surfaces Conference, Loughborough, UK, September 5 -- 7, 2005, pp. 336 -- 349. · Zbl 1141.65344 · doi:10.1007/11537908
[12] Randriambelosoa, G.; Hussain, M. Z.: On the conversion of rational triangular Bézier surfaces and multi-sided patches, J. prime res. Math. 1, No. 1, 184-192 (2005) · Zbl 1146.68464
[13] Sarfraz, M.: A C2 rational cubic spline alternative to the NURBS, Comput. graphics 16, No. 1, 69-77 (1992)
[14] M. Sarfraz, S. Butt, M.Z. Hussain, Interpolation for the positivity using rational cubics, in: Proceedings of the ISOSS-IV, Lahore, Pakistan, August 27 -- 31, 1994, pp. 251 -- 261.
[15] M. Sarfraz, S. Butt, M.Z. Hussain, Simulating a model for the scientific data, in: Proceedings of the International Conference on Operations and Quantitative Management, Jaipur, India, January 3 -- 5, 1997, pp. 267 -- 274. · Zbl 0965.65044
[16] Sarfraz, M.; Hussain, M. Z.: Data visualization using rational spline interpolation, J. comput. Appl. math. 189, 513-525 (2006) · Zbl 1086.65010 · doi:10.1016/j.cam.2005.04.039
[17] M. Sarfraz, M.Z. Hussain, S. Butt, A rational spline for visualizing positive data, in: Proceedings of the IEEE International Conference on Information Visualization, London, UK, July 19 -- 21, 2000, pp. 57 -- 62.
[18] Schmidt, J. W.; Hess, W.: Positivity interpolation with rational quadratic splines, Computing 38, 261-267 (1987) · Zbl 0676.41017 · doi:10.1007/BF02240100
[19] Schmidt, J. W.; Hess, W.: Positivity of cubic polynomial on intervals and positive spline interpolation, Bit 28, 340-352 (1988) · Zbl 0642.41007 · doi:10.1007/BF01934097